Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diabetic, controlled with diet and exercise. Developed dry cough, tingling in hands and feet. What causes it?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Type 2 diabetic for 12 years Have controlled blood glucose thru diet and exercise. Recently spent 3 weeks in China /Tibet and developed a dry cough. Now cough is mostly gone but I have tingling/pin cushion feel in my hands and feet. Recent glucose readings Morning/evenings ( before eating ) have ranged from 120- morning and 140 evenings. If my blood readings are higher (150 range ) typically that always occurs in evening. What is going on with this sudden feeling of tingling in hands and feet ?
Posted Thu, 5 Dec 2013 in Diabetes
Answered by Dr. Rakesh Madhyastha 11 minutes later
Brief Answer: Peripheral neuropathy Detailed Answer: Hello Thanks for the query Long standing diabetes often leads to a condition called peripheral neuropathy where patients often feel tingling sensation of hands and feet. A close differential for this is Vit B12 deficiency, more so if you are a vegetarian. Dry cough does not have anything to do with this development Here are my suggestions to you 1. Approach a neurologist and get a nerve conduction study done along with Vit B 12 levels. 2. Tab Neurobion forte daily for 3 months and if the tingling is severe Tab Pregabalin 75 at night is usually prescribed 3. Keep your blood sugars under good control to prevent worsening of the tingling sensation. Your current morning blood sugar is satisfactory, please get a HbA1C blood test done to know your overall sugar control in the past 3 months I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor